Arkansas, 2001

Lightning Strike in Arkansas, August 18, 2001

August 18, 2001 · NWS SHV · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 18, 5:35 PM CST, 5 minutes earlier.

Area forecast discussion, Aug 18, 5:35 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 PM CDT SAT AUG 18 2001

JUST SENT AN UPDATED ZONE PACKAGE. RAISED POPS FOR EAST TEXAS AS
CONVECTION IS A BIT MORE WIDESPREAD THAN WAS PREVIOUSLY THOUGHT IT
WOULD BE. STILL EXPECT THE ACTIVITY TO DIMINISH DURING THE EVENING
HOURS HOWEVER.    05

.SHV...NONE.

In the hours before

Local storm report, Aug 18, 1:05 PM CST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT SAT AUG 18 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0655 AM    5 SW MONROE               LA   WIND DAMAGE
08/18/01   OUACHITA                       TREES DOWNED NEAR LAPINE
                                          AND COONEY BONNET AND NEAR
                                          JACKSON PARISH LINE.
                                          LAW ENFORCEMENT.

NNNN
Special weather statement, Aug 18, 5:00 PM CST, 40 minutes before
TXZ096-182330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT SAT AUG 18 2001

...SEVERE THUNDERSTORM JUST WEST OF RED RIVER COUNTY...

AT 600 PM...NATIONAL WEATHER SERVICE DOPPLER RADARS IN SHREVEPORT AND
FORT WORTH WERE INDICATING A SEVERE THUNDERSTORM JUST EAST OF PARIS.
THE STORM WAS NEARLY STATIONARY...BUT IF IT STARTS TO MOVE...AND
MAINTAINS ITS CURRENT STRENGTH...A WARNING MAY BE REQUIRED FOR RED
RIVER COUNTY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS THUNDERSTORM ACTIVITY.

The radar

The Shreveport radar (KSHV), 102 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Columbia

When
August 18, 5:40 PM CST
Where
Columbia County, Magnolia
Property damage
$12,000
Reported by
NEWSPAPER
Coordinates
33.214, -93.227 (the zone’s center; the record gives no point)

Lightning struck a home in Magnolia when the owners head a loud pop. The power went off and it was discovered the lightning struck the meter loop, traveled from the loop to the northwest (far) end of the house where the breaker box was located in a utility room and set fire to the carport, utility room, and kitchen. The lightning hit with enough force to knock pictures off the walls of the home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263325.